Alert archive / Michigan / Beach Hazards Statements in 2019
Beach Hazards Statement 14, NWS Gaylord, MI
NWS Gaylord, MI issued this beach hazards statement at Sep 26, 2019, 7:39 PM EDT for Mackinac County, Michigan. It took effect at Sep 27, 2019, 8:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2019, 7:39 PM EDT (23:39 UTC)
- In effect from
- Sep 27, 2019, 8:00 AM EDT
- Expired
- Sep 27, 2019, 9:23 PM EDT
- In force
- 13 hr
- Issued by
- NWS Gaylord, MI
County Mackinac County, MI
The radar
The NCL Michigan radar (KAPX), 107 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 11.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 296 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
261 WHUS43 KAPX 262339 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 739 PM EDT Thu Sep 26 2019 MIZ095-096-270745- /O.NEW.KAPX.BH.S.0014.190927T1200Z-190928T0600Z/ Western Mackinac-Eastern Mackinac- 739 PM EDT Thu Sep 26 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... The National Weather Service in Gaylord has issued a BEACH HAZARDS STATEMENT, which is in effect from Friday morning through late Friday night. * HAZARDS...Dangerous surf conditions are likely along the Lake Michigan and Lake Huron beaches of Mackinac county. * TIMING...Friday and Friday evening. * POTENTIAL IMPACTS...Gusty winds and high waves will produce dangerous beach conditions and rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high swim risk means life threatening waves and currents are expected. Stay out of the water and stay away from dangerous areas like piers and breakwalls. && $$ MIZ016-020-025-031-099-270745- /O.EXT.KAPX.BH.S.0013.000000T0000Z-190928T0600Z/ Emmet-Leelanau-Benzie-Manistee-Charlevoix- 739 PM EDT Thu Sep 26 2019 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE FRIDAY NIGHT... * HAZARDS...Dangerous surf conditions are likely along the Lake Michigan beaches of Northwest Lower Michigan. * TIMING...Through Friday evening. * POTENTIAL IMPACTS...Gusty winds and high waves will produce dangerous beach conditions and rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high swim risk means life threatening waves and currents are expected. Stay out of the water and stay away from dangerous areas like piers and breakwalls. && $$
4 follow-up statements
817 WHUS43 KAPX 270820 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 420 AM EDT Fri Sep 27 2019 MIZ016-020-025-031-099-271630- /O.CON.KAPX.BH.S.0013.000000T0000Z-190928T0600Z/ Emmet-Leelanau-Benzie-Manistee-Charlevoix- 420 AM EDT Fri Sep 27 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * HAZARDS...Dangerous surf conditions are likely along the Lake Michigan beaches of Northwest Lower Michigan. * TIMING...Through Friday evening. * POTENTIAL IMPACTS...Gusty winds and high waves will produce dangerous beach conditions and rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high swim risk means life threatening waves and currents are expected. Stay out of the water and stay away from dangerous areas like piers and breakwalls. && $$ MIZ095-096-271630- /O.CON.KAPX.BH.S.0014.190927T1200Z-190928T0600Z/ Western Mackinac-Eastern Mackinac- 420 AM EDT Fri Sep 27 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH LATE TONIGHT... * HAZARDS...Dangerous surf conditions are likely along the Lake Michigan and Lake Huron beaches of Mackinac county. * TIMING...Friday and Friday evening. * POTENTIAL IMPACTS...Gusty winds and high waves will produce dangerous beach conditions and rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high swim risk means life threatening waves and currents are expected. Stay out of the water and stay away from dangerous areas like piers and breakwalls. && $$
733 WHUS43 KAPX 271457 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 1057 AM EDT Fri Sep 27 2019 MIZ016-020-025-031-099-272300- /O.CON.KAPX.BH.S.0013.000000T0000Z-190928T0600Z/ Emmet-Leelanau-Benzie-Manistee-Charlevoix- 1057 AM EDT Fri Sep 27 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * HAZARDS...Dangerous surf conditions are likely along the Lake Michigan beaches of Northwest Lower Michigan. * TIMING...Through Friday evening. * POTENTIAL IMPACTS...Gusty winds and high waves will produce dangerous beach conditions and rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high swim risk means life threatening waves and currents are expected. Stay out of the water and stay away from dangerous areas like piers and breakwalls. && $$ MIZ095-096-272300- /O.CON.KAPX.BH.S.0014.000000T0000Z-190928T0600Z/ Western Mackinac-Eastern Mackinac- 1057 AM EDT Fri Sep 27 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * HAZARDS...Dangerous surf conditions are likely along the Lake Michigan and Lake Huron beaches of Mackinac county. * TIMING...Friday and Friday evening. * POTENTIAL IMPACTS...Gusty winds and high waves will produce dangerous beach conditions and rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high swim risk means life threatening waves and currents are expected. Stay out of the water and stay away from dangerous areas like piers and breakwalls. && $$
634 WHUS43 KAPX 272025 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 425 PM EDT Fri Sep 27 2019 MIZ016-020-025-031-099-280430- /O.CON.KAPX.BH.S.0013.000000T0000Z-190928T0600Z/ Emmet-Leelanau-Benzie-Manistee-Charlevoix- 425 PM EDT Fri Sep 27 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * HAZARDS...Dangerous surf conditions are likely along the Lake Michigan beaches of Northwest Lower Michigan. * TIMING...Through Friday evening. * POTENTIAL IMPACTS...Gusty winds and high waves will produce dangerous beach conditions and rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high swim risk means life threatening waves and currents are expected. Stay out of the water and stay away from dangerous areas like piers and breakwalls. && $$ MIZ095-096-280430- /O.CON.KAPX.BH.S.0014.000000T0000Z-190928T0600Z/ Western Mackinac-Eastern Mackinac- 425 PM EDT Fri Sep 27 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * HAZARDS...Dangerous surf conditions are likely along the Lake Michigan and Lake Huron beaches of Mackinac county. * TIMING...Friday and Friday evening. * POTENTIAL IMPACTS...Gusty winds and high waves will produce dangerous beach conditions and rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high swim risk means life threatening waves and currents are expected. Stay out of the water and stay away from dangerous areas like piers and breakwalls. && $$
754 WHUS43 KAPX 280123 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 923 PM EDT Fri Sep 27 2019 MIZ016-020-025-031-099-280230- /O.CAN.KAPX.BH.S.0013.000000T0000Z-190928T0600Z/ Emmet-Leelanau-Benzie-Manistee-Charlevoix- 923 PM EDT Fri Sep 27 2019 ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Gaylord has cancelled the BEACH HAZARDS STATEMENT. $$ MIZ095-096-280230- /O.CAN.KAPX.BH.S.0014.000000T0000Z-190928T0600Z/ Western Mackinac-Eastern Mackinac- 923 PM EDT Fri Sep 27 2019 ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Gaylord has cancelled the BEACH HAZARDS STATEMENT. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 26, 7:04 PM EDT, 35 minutes earlier.
Area forecast discussion, Sep 26, 7:04 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
704 PM EDT Thu Sep 26 2019
.NEAR TERM...(Through Tonight)
Issued at 357 PM EDT Thu Sep 26 2019
High Impact Weather Potential: Minimal
Synopsis/Forecast: Overhead troughing is swinging off to our east
this afternoon. Morning showers have completely diminished and skies
have become partly cloudy. Our current Cu field is eroding from the
southwest as drier air under surface high pressure moves through the
nrn Ohio Valley. Gusty westerly winds have been very slow to decline
through the day as plenty of mechanical turbulence has counteracted
the calming nature of the surface high. The core of drier air
quickly moves off to our east early tonight as winds swings out of
the south on the backside of the high. This will bring plenty of
moisture back into the picture as PWATs climb from their low point
of less than 0.5" this afternoon to back around 1.0" tomorrow
morning. Soundings suggest we'll saturate top-down overnight
tonight, with a midlevel cloud (already encroaching into the upper
Mississippi Valley) moving into our region around midnight. There
will finally be a lull in the winds tonight before they ramp up
again (out of the south) early morning as the next surface low
moving into the Dakotas. Guidance is in good agreement with its
track and intensity as it deepens across the upper Mississippi
Valley into Ontario. Clouds will lower and start to increase in
coverage through late tonight and tomorrow with the approach of the
next low pressure system. Overnight lows will be kept from bottoming
out too much with WAA and midlevel cloud cover.
&&
.SHORT TERM...(Friday through Sunday)
Issued at 357 PM EDT Thu Sep 26 2019
High impact weather potential: Slight chance of thunderstorms Friday
afternoon and evening, mainly along and south of M-32. Locally heavy
rain also possible.
Pattern synopsis/forecast: Progressive pattern expected to end this
week, driven in large part by extended upper level jet stretching
across the entirety of the northern Conus this afternoon. Mid level
shortwave trough tucked under this upper jet core will race
northeast out of the northern Plains tonight...reaching central
Ontario by Friday evening. Attendant strong warm/moist advection
regime looks to bring our next widespread rain event Friday. Brief
return of high pressure to start the weekend gives way to northward
bowing baroclinic axis on north side of maturing southeast
subtropical ridge Sunday, bringing more rain chances along with it.
Primary forecast concerns/challenges: Addressing heavy rain concerns
and isolated thunder threat on Friday....potential for some patchy
frost Saturday night...and those additional shower chances to end
the weekend.
Details: Rapid development of deep southwest flow will usher in a
much more moist airmass into the region on Friday...all of this
occurring ahead of developing low pressure and its attendant cold
front across the far western Great Lakes. Precipitable water values
still expected to spike up to around inch and a half values across
northern Lower, with a bit lesser amounts as one goes north. Expect
shower coverage to increase during the day, becoming fairly
widespread during the afternoon and evening hours when enhanced low
level convergence is overtopped by passing mid level wave and
favorable upper jet dynamics. All surface rooted cape expected to
pass to our south and southwest, although elevated cape of several
hundred joules/kg expected to spread across much of northern lower
during period of max forcing and moisture advection. This supports
at least some elevated thunderstorm potential, although expect any
severe weather to remain well off to our southwest. Placement and
organization of upstream convection will likely have plenty to say
on eventual placement of heaviest rain axis. Pattern recognition
fits latest guidance trends of heaviest rains tied to more organized
deep convection passing by just to our south (as evident by latest
WPC excessive rain outlook placing slight risk wording to our
southwest, with northern Michigan remaining under marginal risk).
Still think some decent rain totals are possible (especially the
further south one goes), with rain totals perhaps exceeding an inch
by the time the most widespread showers end later Friday night.
Despite wet ground from recent rain, area drainage basins should be
able to handle this additional rainfall. Of course, any heavy
rain rates will be able to produce brief ponding on area roadways.
Cold front expected to exit stage right overight Friday, ending the
shower threat in the process. Start of the weekend still looks dry
and seasonably cool as Canadian high pressure builds into the
northern Great Lakes. Mostly clear skies, especially Saturday
evening, and a cool overhead airmass does support some chilly
overnight lows Saturday night. With that said, not sure full
decoupling will be realized with center of high pressure passing by
to our north. Combine that with what should be some increasing late
night high clouds and one has to wonder just how cold temperatures
become. Noticed latest statistical guidance has trended a bit
"warmer", dipping our coldest locations into the mid and upper 30s.
Cold enough to produce some patchy frost in sheltered areas, but as
far as a widespread frost (headlines?)...just not seeing that given
latest trends.
Plenty of uncertainty on Sunday with regards to additional rain
chances as dry east low level flow undercuts strengthening elevated
moisture return. Increasing mid level heights on northern flank of
maturing subtropical ridge also may act to hinder rain chances some.
And no doubt best moisture convergence and dynamics remain well west
of our area through the day. Current just chancy pop idea will
suffice for now, with still plenty of time to work out the finer
details in the coming days.
.LONG TERM...(Sunday night through Thursday)
Issued at 357 PM EDT Thu Sep 26 2019
High impact weather potential: Perhaps more significant rain early
next week?
Western trough/eastern subtropical ridge configuration looks to
reach maturity heading into the beginning portions of next week.
Still plenty of uncertainty on just how far north active low level
baroclinic axis will be displaced, although expected proximity of
this zone supports additional shower and thunderstorm chances right
through this period. Will definitely need to monitor, as pattern
recognition supports some significant rain totals as passing waves
ejecting from western trough interact with what should be an
excellent supply of subtropical moisture. Of course, plenty of
changes are possible, if not expected, as yet to be determined
mesoscale convective processes will have plenty to say on the exact
placement of the baroclinic zone.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 700 PM EDT Thu Sep 26 2019
High pressure will slide south of Michigan tonight as a cold front
enters the Western Great Lakes region by Friday morning. Chances
of showers will increase Friday morning as this feature approaches
Michigan...with widespread showers and possibly a few
thunderstorms expected for all of Northern Lower Michigan Friday
afternoon and evening as the front swings thru our region.
Conditions will gradually deteriorate to MVFR as widespread precip
develops during this time. Southerly winds ahead of the front will
strengthen to 15 to 25 kts by midday Friday...with a few higher
gusts possible. Also...LLWS will develop very late tonight into
Friday morning.
&&
.MARINE...
Issued at 357 PM EDT Thu Sep 26 2019
Gusty westerly winds slowly subside through this evening. There will
be a brief lull in wind intensity tonight as they switch around to
out of the south-southwest, but the nearshore waters will still
remain in near craft advisory criteria through the night. Winds ramp
up quickly tomorrow morning as a new low pressure system moves into
Ontario, and drags a cold front across our region. Shower chances
start to move into Lake Michigan shortly before sunrise, and last
through the day Friday.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT until 8 PM EDT this evening for MIZ016-
020-025-031-099.
LH...SMALL CRAFT ADVISORY until 7 AM EDT Saturday for LHZ345>349.
LM...BEACH HAZARDS STATEMENT until 8 PM EDT this evening for LMZ346.
SMALL CRAFT ADVISORY until 5 PM EDT Friday for LMZ323.
SMALL CRAFT ADVISORY until 8 AM EDT Friday for LMZ341-342-
344>346.
GALE WARNING from 8 AM to 5 PM EDT Friday for LMZ341-342-344>346.
LS...SMALL CRAFT ADVISORY until 7 AM EDT Saturday for LSZ321-322.
&&
NEAR TERM...STJ
SHORT TERM...MB
LONG TERM...MB
AVIATION...MR
MARINE...STJHazardous weather outlook, Sep 26, 4:14 PM EDT, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 414 PM EDT Thu Sep 26 2019 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ016>018-020>036- 041-042-086>088-095>099-272015- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Emmet- Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-Alpena- Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee- Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island-Beaver Island-Charlevoix- 414 PM EDT Thu Sep 26 2019 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Through Tonight. Hazardous beach conditions are expected through the remainder of this afternoon on Lake Michigan beaches of northwest Lower Michigan. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a slight chance of thunderstorms along and south of M-32 Friday afternoon and evening. Locally heavy rainfall will also be possible during this time frame across portions of northern lower Michigan. Gale force winds are expected over the Lake Michigan nearshore waters Friday. Please see the latest Marine headlines for additional details. Additional thunderstorm chances are possible Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 9:18 PM EDT | Beach Hazards Statement | APX | Benzie, Charlevoix, Emmet, Leelanau, Manistee | 48 hr |
| Sep 26, 4:33 AM EDT | Gale Watch | APX | 12 hr | |
| Sep 26, 4:10 PM EDT | Gale Warning | APX | 24 hr |
Nearby
Beach Hazards Statements in Michigan, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.